Alert archive / Tennessee / Flash Flood Warnings in 2022

Flash Flood Warning 7, NWS Memphis, TN

April 13, 20226 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 13, 2022, 6:38 PM CDT for 6 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2022, 6:38 PM CDT (23:38 UTC)
Expired
Apr 13, 2022, 9:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crockett County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-450 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

315 
WGUS54 KMEG 132338
FFWMEG
TNC033-047-069-075-077-113-140245-
/O.NEW.KMEG.FF.W.0007.220413T2338Z-220414T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
638 PM CDT Wed Apr 13 2022

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Southeastern Crockett County in western Tennessee...
  Northeastern Fayette County in western Tennessee...
  Northern Hardeman County in western Tennessee...
  Southeastern Haywood County in western Tennessee...
  Northwestern Henderson County in western Tennessee...
  Madison County in western Tennessee...

* Until 945 PM CDT.

* At 638 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jackson, Humboldt, Bolivar, Chickasaw State Forest, Fairview, 
  Whiteville, Somerville, Three Way, Mercer, Cloverport, Hillville, 
  Bemis, Dancyville, Adair, Blue Goose, Warren, Carroll, Macon, 
  Williston and Toone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3538 8941 3579 8892 3579 8861 3579 8851
      3566 8861 3544 8878 3543 8881 3543 8882
      3543 8884 3539 8884 3538 8884 3538 8883
      3537 8883 3513 8901 3514 8953

FLASH FLOOD...RADAR INDICATED

$$

TLSJr

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 4:36 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 13, 4:36 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
436 PM CDT Wed Apr 13 2022

.DISCUSSION...

...Severe weather outbreak ongoing and will continue into the evening...

A line of severe thunderstorms will continue to move across the
Midsouth for the rest of this afternoon and evening. Tornadoes,
damaging winds, large hail, and heavy rain are all possible with
these storms. Steady rain will linger for a few hours after the
initial line of storms. A cold front over central Arkansas will
quickly move across the Midsouth this evening ending the showers
and thunderstorms from west to east. Gusty northwest winds will
follow the front this evening, tapering off after midnight.

High pressure will provide dry and seasonal conditions Thursday
and Friday. A reinforcing cold front will become stationary over
the southern part of the forecast area this weekend. There will
be chances of showers and thunderstorms this weekend with the best
chance to the south. The frontal boundary will move south and
east of the area by early next week while dry high pressure builds
in from the northwest.

SWC

&&

.AVIATION...
Most areas across the Mid-South are dry right now, however, there
is a small area of showers just west of Memphis. And a large line
of storms to the west of that, currently in central Arkansas. The
line will begin to move through the area in the next couple of
hours. Winds will pickup even more and there will be
thunderstorms. Wind shear may be an issue at all sites, however,
think this is related to thunderstorms, so not in the TAFs.
Ceilings will lower to MVFR category, yet visibility will lower to
IFR. Winds will shift toward the north after the storms move
through.  TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Thursday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

     Flood Watch until midnight CDT tonight for Clay-Craighead-Greene-
     Mississippi.

MO...Wind Advisory until 1 AM CDT Thursday for Dunklin-Pemiscot.

     Flood Watch until midnight CDT tonight for Dunklin-Pemiscot.

MS...Wind Advisory until 1 AM CDT Thursday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Wind Advisory until 1 AM CDT Thursday for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

     Flood Watch until midnight CDT tonight for Benton TN-Carroll-
     Dyer-Gibson-Henry-Lake-Obion-Weakley.

&&
Hazardous weather outlook, Apr 13, 3:52 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
352 AM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-141145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
352 AM CDT Wed Apr 13 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A significant severe weather outbreak is expected across the
entire Mid-South this afternoon and evening. Tornadoes, including some
potentially strong tornadoes, very large hail and damaging winds
are all possible. Heavy rainfall and flash flooding will also be
possible.

A Flood Watch remains in effect for northern portions of the Mid-
South into this evening.

A Wind Advisory is in effect through tonight across the entire
Mid-South.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to perhaps severe thunderstorms may be possible
Friday night across portions of East Arkansas and North
Mississippi.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon and evening in
support of severe weather operations.

In the hours before

Local storm report, Apr 13, 6:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 SSE SENATOBIA         34.58N 89.96W
04/13/2022                   TATE               MS   PUBLIC

            TREE ACROSS THE ROAD AT COUNTRY CLUB RD AND
            SOUTH FORK RD.

&&

MJ
Local storm report, Apr 13, 6:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     3 SE COMO               34.48N 89.91W
04/13/2022                   PANOLA             MS   EMERGENCY MNGR

            18-WHEELER BLOWN OVER BETWEEN MILE MARKER
            255 AND 256 ON I-55.

&&

KRD
Local storm report, Apr 13, 6:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 SE RED BANKS          34.80N 89.55W
04/13/2022                   MARSHALL           MS   EMERGENCY MNGR

            2 TREES DOWN IN THE YARD OF A RESIDENCE.

&&
Local storm report, Apr 13, 6:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     JONESTOWN               34.32N 90.45W
04/13/2022                   COAHOMA            MS   TRAINED SPOTTER

            WALL COLLAPSED, BRICK DEBRIS BLOWN 30-40
            FEET INTO STREET AT THE INTERSECTION OF MAIN
            ST. AND CHURCH ST.

&&

KRD
Local storm report, Apr 13, 6:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 ENE WEST HELENA       34.55N 90.64W
04/13/2022                   PHILLIPS           AR   PUBLIC

            TREES UPROOTED ON SPRINGDALE ROAD AND 9TH
            ST.

&&

MJ
Local storm report, Apr 13, 6:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     3 SSE LEXA              34.56N 90.73W
04/13/2022                   PHILLIPS           AR   PUBLIC

            POWERLINES DOWN ON LATOUR ROAD.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:11 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale20 hr
Apr 13, 2:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGLake, Obion21 min
Apr 13, 3:07 PM CDTTornado WarningMEGDyer, Lake, Obion23 min
Apr 13, 3:08 PM CDTTornado WarningMEGDyer, Lauderdale25 min
Apr 13, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDyer, Haywood, Lake, Lauderdale, Obion, Tipton49 min
Apr 13, 3:20 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGFayette, Shelby, Tipton40 min
Apr 13, 3:25 PM CDTTornado WarningMEGShelby, Tipton50 min
Apr 13, 3:26 PM CDTTornado WarningMEGDyer, Lake, Obion, Weakley25 min
Apr 13, 3:38 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley10 min
Apr 13, 3:53 PM CDTAreal Flood AdvisoryMEGShelby3 hr
Apr 13, 3:53 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Obion, Weakley52 min
Apr 13, 4:00 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton45 min
Apr 13, 4:08 PM CDTSevere Thunderstorm WarningMEGShelby52 min
Apr 13, 4:09 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton51 min
Apr 13, 4:24 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henderson and 1 more51 min
Apr 13, 4:27 PM CDTFlash Flood WarningMEGLauderdale, Tipton4 hr
Apr 13, 4:27 PM CDTSevere Thunderstorm WarningMEGBenton, Gibson, Henry, Weakley33 min
Apr 13, 4:37 PM CDTFlash Flood WarningMEGShelby4 hr
Apr 13, 4:39 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton51 min
Apr 13, 5:01 PM CDTSevere Thunderstorm WarningMEGBenton, Henry44 min
Apr 13, 5:04 PM CDTAreal Flood AdvisoryMEGCarroll, Crockett, Gibson, Henry, Weakley2 hr
Apr 13, 5:07 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henderson, Henry38 min
Apr 13, 5:13 PM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more47 min
Apr 13, 5:23 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby52 min
Apr 13, 5:56 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Hardeman, Hardin and 3 more64 min
Apr 13, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGMcNairy52 min

Nearby

Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.